Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 101, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 1998, 3:14 PM CDT for Shawano County, Wisconsin. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 1998, 3:14 PM CDT (20:14 UTC)
- Expired
- Jun 25, 1998, 4:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Shawano County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:40 PM CDT | Thunderstorm Wind 50 | Wittenberg, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -365 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 252014 RRA SVRGRB WIC115-252100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CDT THU JUN 25 1998 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN * UNTIL 400 PM CDT * AT 313 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 15 MILES SOUTHEAST OF WAUSAU...NEAR HATLEY. MOVEMENT WAS EAST AT 45 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELAND BY 325 PM BIRNAMWOOD BY 325 PM MATTOON BY 340 PM THIS THUNDERSTORM WILL PRODUCE WINDS TO AT LEAST 60 MPH. WINDS THIS HIGH CAN CAUSE DAMAGE TO BUILDINGS UNDER CONSTRUCTION. MOVE TO A STURDY SHELTER. THIS THUNDERSTORM WILL ALSO PRODUCE HAIL TO 3/4 INCH IN DIAMETER. JKL/EB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:30 AM CDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jun 25, 4:30 AM CDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT THU JUN 25 1998 TIME RATHER LIMITED AS SVR WX ROLLS ON OVR NE WI. OBVIOUS SHORT-TERM CONCERN IS TSTM POTENTIAL ONCE AGAIN TDA AND THREAT OF ANOTHER ROUND OF SVR. MCS DEVELOPED THIS PAST EVENING AS LOW-LVL JET INTERSECTED W-E WRMFNT DRAPED ACROSS CNTRL WI. A SECOND MCS (THE MORE ANTICIPATED ONE) DEVELOPED IN THE NRN PLAINS AHD OF SHRTWV TROF WHERE MSTR CONVERGENCE... THETA-E ADV AND UPR-LVL DIFFLUECE MAXIMIZED. OUTFLOW BOUNDARIES FROM OVRNGT CONVECTION WL MAKE EXACT TSTM REDEVELOPMENT TDA HARD TO PINPOINT...HOWEVER ANTICIPATE NRN WI TO SEE BEST SHOT AS CAP TO BE WEAKEST AT THIS LOCATION. THE WEAKER CAP IN ASSOCIATION WITH THE SHRTWV TROF MVG THRU THAT AREA...HI INSTABILITY...MAX Q-VEC CONVERGENCE AND UPR DIFFLUENCE ADDS TO THIS THEORY. CNTRL WI A TOUGHER CALL AS 7H TEMPS WARM ABV +10 THUS A STRONGER CAP IN PLACE. CAPES REMAIN IN THE 2500 TO 3500 J/KG RANGE WITH LI'S BLO ZERO. WRMFNT NOT EXPECTED TO PUSH NORTH OUT OF STATE UNTIL TNGT THUS POTENTIAL IS THERE FOR STORMS TO DVLP ACROSS NRN WI AND MV SE. PREFER TO LEAVE A MENTION OF PSBL AFTERNOON REDEVELOPMENT HERE. TEMPS SHOULD BE ABLE TO RETURN TO VALUES SEEN YDA (AS LONG AS CONVECTIVE DEBRIS CLDS DO NOT HANG AROUND LONG THIS MORNING). GUID VALUES APR REASONABLE AND WL NOT STRAY FAR. KALLAS
In the hours before
Special weather statement, Jun 25, 11:20 AM CDT, 3 hours 54 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-252100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1120 AM CDT THU JUN 25 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AND EVENING. FORECAST: MORE THUNDERSTORMS WILL REDEVELOP ACROSS WESTERN AND CENTRAL WISCONSIN LATE THIS AFTERNOON THEN MOVE EAST DURING THE EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. DISCUSSION: VERY MOIST AND UNSTABLE AIR NEAR THE SURFACE...COUPLED WITH AN UPPER- LEVEL DISTURBANCE FORECAST TO MOVE ACROSS NORTHERN WISCONSIN WILL HELP TO INITIATE MORE THUNDERSTORMS LATER THIS AFTERNOON. A WARM FRONT EXTENDING FROM SOUTHERN WISCONSIN TO CENTRAL MINNESOTA WILL BE THE INITIAL FOCUS FOR CONVECTION LATER THIS AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP NEAR THE WARM FRONT OVER WESTERN WISCONSIN LATE THIS AFTERNOON THEN MOVE EAST ACROSS THE FORECAST AREA THIS EVENING. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE REQUIRED BY LATE THIS AFTERNOON. THE SHORT-TERM FORECAST WILL BE ISSUED AS NEEDED TO PROVIDE ADDITIONAL WEATHER INFORMATION. EB
Special weather statement, Jun 25, 11:20 AM CDT, 3 hours 54 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-252100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1120 AM CDT THU JUN 25 1998 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND PARTS OF CENTRAL AND NORTH-CENTRAL WISCONSIN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA LATE THIS AFTERNOON AND EVENING. FORECAST: MORE THUNDERSTORMS WILL REDEVELOP ACROSS WESTERN AND CENTRAL WISCONSIN LATE THIS AFTERNOON THEN MOVE EAST DURING THE EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT. DISCUSSION: VERY MOIST AND UNSTABLE AIR NEAR THE SURFACE...COUPLED WITH AN UPPER- LEVEL DISTURBANCE FORECAST TO MOVE ACROSS NORTHERN WISCONSIN WILL HELP TO INITIATE MORE THUNDERSTORMS LATER THIS AFTERNOON. A WARM FRONT EXTENDING FROM SOUTHERN WISCONSIN TO CENTRAL MINNESOTA WILL BE THE INITIAL FOCUS FOR CONVECTION LATER THIS AFTERNOON. THUNDERSTORMS ARE FORECAST TO DEVELOP NEAR THE WARM FRONT OVER WESTERN WISCONSIN LATE THIS AFTERNOON THEN MOVE EAST ACROSS THE FORECAST AREA THIS EVENING. SPOTTER ACTIVATION: SPOTTER ACTIVATION MAY BE REQUIRED BY LATE THIS AFTERNOON. THE SHORT-TERM FORECAST WILL BE ISSUED AS NEEDED TO PROVIDE ADDITIONAL WEATHER INFORMATION. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 10:18 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 62 min |
| Jun 24, 10:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 79 min |
| Jun 24, 10:54 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 51 min |
| Jun 24, 11:45 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 65 min |
| Jun 25, 12:06 AM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 59 min |
| Jun 25, 12:07 AM CDT | Severe Thunderstorm Warning | GRB | Oconto | 33 min |
| Jun 25, 12:54 AM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano | 61 min |
| Jun 25, 12:56 AM CDT | Tornado Warning | GRB | Shawano | 34 min |
| Jun 25, 1:03 AM CDT | Tornado Warning | GRB | Brown | 27 min |
| Jun 25, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 1:32 AM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 48 min |
| Jun 25, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet | 30 min |
| Jun 25, 2:24 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 51 min |
| Jun 25, 3:39 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 66 min |
| Jun 25, 4:17 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 63 min |
| Jun 25, 4:25 AM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 65 min |
| Jun 25, 4:42 AM CDT | Severe Thunderstorm Warning | GRB | Menominee | 33 min |
| Jun 25, 5:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 60 min |
| Jun 25, 5:35 AM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 33 min |
| Jun 25, 2:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 65 min |
| Jun 25, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 53 min |
| Jun 25, 3:10 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 20 min |
| Jun 25, 3:18 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 57 min |
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 82 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca | 76 min |
| Jun 25, 3:29 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 76 min |
| Jun 25, 4:05 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 50 min |
| Jun 25, 4:55 PM CDT | Severe Thunderstorm Warning | GRB | Door | 50 min |
| Jun 25, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 31 min |
| Jun 25, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 41 min |
| Jun 25, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Door | 23 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.